Alert archive / Idaho / Special Weather Statements in 2014
Special Weather Statement, NWS Boise, ID
NWS Boise, ID issued this special weather statement at Aug 14, 2014, 12:21 AM MDT for Gem County, Idaho. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2014, 12:21 AM MDT (06:21 UTC)
- Expired
- Aug 14, 2014, 1:00 AM MDT
- In force
- 39 min
- Issued by
- NWS Boise, ID
County Gem County, ID
The radar
The Boise radar (KCBX), 37 km from the middle of the area, began a volume at 06:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 6.4 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 278 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 1521 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -49 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -1.3
The text
As transmitted, in the capitals the NWS used until 2016.
850 WWUS85 KBOI 140621 SPSBOI SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BOISE ID 1221 AM MDT THU AUG 14 2014 IDZ012>014-140700- LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY ID-BOISE MOUNTAINS ID- 1221 AM MDT THU AUG 14 2014 ...SPECIAL WEATHER STATEMENT... AT 1220 AM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NAMPA TO NEAR KUNA...AND MOVING NORTHEAST AT 35 MPH. WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS. STRONG THUNDERSTORMS WILL BE NEAR... BOISE AROUND 1230 AM MDT. GARDEN CITY...HIDDEN SPRINGS AND FIREBIRD SPEEDWAY AROUND 1240 AM MDT. EMMETT...EAGLE AND BOGUS BASIN SKI AREA AROUND 1250 AM MDT. HORSESHOE BEND...SWEET...GARDENA AND CENTERVILLE AROUND 100 AM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. WHEN SAFE TO DO SO...PLEASE RELAY STORM REPORTS TO THE NATIONAL WEATHER SERVICE IN BOISE IDAHO VIA LOCAL LAW ENFORCEMENT...OR NWS BOISE FACEBOOK AND TWITTER ACCOUNTS. && LAT...LON 4409 11635 4393 11580 4345 11632 4356 11668 TIME...MOT...LOC 0620Z 211DEG 31KT 4360 11654 4355 11636 $$ KA
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this special weather statement went out at Aug 13, 8:40 PM MDT, 3 hours 41 minutes earlier.
Area forecast discussion, Aug 13, 8:40 PM MDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE ID 840 PM MDT WED AUG 13 2014 .DISCUSSION...SEVERE THUNDERSTORM WATCH 460 IN SWRN IDAHO EXPIRED AT 8 PM MDT BUT SEVERAL STORMS IN IDAHO WERE STILL PRODUCING RAIN HEAVY ENOUGH FOR FLASH FLOODING. AT 830 PM THE MOST PROLIFIC RAIN PRODUCER WAS IN NRN-MOST GEM COUNTY AND SERN WASHINGTON COUNTY. WE ISSUED A FLASH FLOOD WARNING THERE UNTIL 11 PM MDT. ANOTHER INTENSE STORM WITH HEAVY RAIN AND PROBABLY HAIL WAS IN A REMOTE AREA OF SWRN OWYHEE COUNTY. OTHER HEAVY RAIN-MAKERS WERE IN NERN ELMORE COUNTY. CENTRAL TWIN FALLS COUNTY HAS ALREADY BEEN FLOODED AND WILL CONTINUE THAT WAY PAST MIDNIGHT. AIR MASS IS VERY MOIST AND UNSTABLE DUE TO PACIFIC UPPER LEVEL LOW PRESSURE WHICH CAME INLAND SWRN OREGON THIS MORNING AND WILL STILL BE IN OREGON THURSDAY AND FRIDAY...THEN INTO ERN WASHINGTON FRIDAY NIGHT. AIR MASS WILL CONTINUE MOIST AND UNSTABLE IN OUR CWA WITH SHOWERS AND THUNDERSTORMS AGAIN ESPECIALLY IN NRN ZONES. && .AVIATION...WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER THE FORECAST AREA THROUGH 06Z DECREASING TO ISOLATED AFTER 06Z. THUNDERSTORMS WILL PRODUCE HEAVY RAIN AND SMALL HAIL AND BRIEF MVFR/IFR CONDITIONS. SURFACE WINDS WILL BE VARIABLE 10 KNOTS OR LESS EXCEPT GUSTY NEAR ANY THUNDERSTORMS. WINDS ALOFT WILL BE SOUTHERLY AROUND 20 KNOTS UP THROUGH 10K FEET MSL. && .PREV DISCUSSION... SHORT TERM...TONIGHT THROUGH FRIDAY...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 8 PM FOR PORTIONS OF SOUTHERN IDAHO. VERY MOIST AND UNSTABLE AIR COMBINED WITH UPPER LEVEL WIND SHEAR WILL HELP DRIVE ISOLATED SEVERE STORMS IN THE WATCH AREA. PRIMARY THREAT IN THE WATCH AREA IS FOR LARGE HAIL AND STRONG WIND GUSTS. SCATTERED SHOWERS AND THUNDERSTORMS IN OTHER AREAS COULD ALSO PRODUCE GUSTY WINDS AND SMALL HAIL THIS EVENING. MOST OF THE THUNDERSTORM ACTIVITY WILL DIMINISH TOWARDS MIDNIGHT AS THE LOWER ATMOSPHERE COOLS OFF. THUNDERSTORMS WILL LIKELY REDEVELOP ACROSS THE AREA AGAIN TOMORROW AFTERNOON. SLIGHTLY DRIER CONDITIONS EXPECTED ON FRIDAY. LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY...A CHANGE TO A DRY PATTERN IS ON THE WAY. TEMPERATURES ARE EXPECTED TO BE NEAR OR SLIGHTLY ABOVE NORMAL. MODELS MOVE THE UPPER LEVEL TROUGH OUT OF OUR AREA FRIDAY NIGHT WITH SHOWERS ENDING OVER OUR NORTHERN MOUNTAINS BY SATURDAY MORNING. A BRIEF PERIOD OF ZONAL FLOW OVER THE WEEKEND WILL BE FOLLOWED MONDAY AND TUESDAY BY AND UPPER LEVEL RIDGE EXTENDING NORTH OVER SOUTHEAST OREGON AND SOUTHWEST IDAHO. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...RED FLAG WARNING UNTIL MIDNIGHT MDT TONIGHT IDZ400>403. OR...RED FLAG WARNING UNTIL 11 PM PDT THIS EVENING ORZ646. && WEATHER.GOV/BOISE DISCUSSION...LC AVIATION.....JA PREV SHORT TERM...JB PREV LONG TERM....JT/WH
In the hours before
Local storm report, Aug 13, 6:33 PM MDT, 5 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
633 PM MDT WED AUG 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HEAVY RAIN 15 N BOISE 43.82N 116.23W
08/13/2014 M0.87 INCH BOISE ID TRAINED SPOTTER
A TRAINED SPOTTER REPORTED 0.87 INCHES OF HEAVY RAINFALL
WITHIN A 15 MINUTE TIME PERIOD ASSOCIATED WITH A
TRANSIENT THUNDERSTORM. SOME MINOR WASH OUT NOTED.
&&
WHEWKOLocal storm report, Aug 13, 8:21 PM MDT, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
821 PM MDT WED AUG 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HEAVY RAIN 3 SSE DODSON PASS 44.30N 116.32W
08/13/2014 U0.00 INCH GEM ID TRAINED SPOTTER
SPOTTER REPORTS VERY HEAVY RAIN AND WATER ON THE ROADS
&&
LCOLINSpecial weather statement, Aug 14, 12:12 AM MDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BOISE ID
1212 AM MDT THU AUG 14 2014
IDZ012-033-140700-
LOWER TREASURE VALLEY ID-UPPER WEISER RIVER ID-
1212 AM MDT THU AUG 14 2014
...SPECIAL WEATHER STATEMENT...
AT 1212 AM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR NEW PLYMOUTH...OR 13 MILES SOUTHEAST OF ONTARIO...MOVING NORTH
AT 30 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
PAYETTE AROUND 1230 AM MDT.
WEISER...PRESLEY BRIDGE...BEAR CREEK SUMMIT AND PADDOCK VALLEY
RESERVOIR AROUND 100 AM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
WHEN SAFE TO DO SO...PLEASE RELAY STORM REPORTS TO THE NATIONAL
WEATHER SERVICE IN BOISE IDAHO VIA LOCAL LAW ENFORCEMENT...OR NWS
BOISE FACEBOOK AND TWITTER ACCOUNTS.
&&
LAT...LON 4436 11660 4385 11662 4384 11686 4413 11692
4417 11689 4419 11694 4434 11697
TIME...MOT...LOC 0612Z 176DEG 27KT 4393 11675
KASpecial weather statement, Aug 14, 12:21 AM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BOISE ID 1221 AM MDT THU AUG 14 2014 IDZ012>014-140700- LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY ID-BOISE MOUNTAINS ID- 1221 AM MDT THU AUG 14 2014 ...SPECIAL WEATHER STATEMENT... AT 1220 AM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NAMPA TO NEAR KUNA...AND MOVING NORTHEAST AT 35 MPH. WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS. STRONG THUNDERSTORMS WILL BE NEAR... BOISE AROUND 1230 AM MDT. GARDEN CITY...HIDDEN SPRINGS AND FIREBIRD SPEEDWAY AROUND 1240 AM MDT. EMMETT...EAGLE AND BOGUS BASIN SKI AREA AROUND 1250 AM MDT. HORSESHOE BEND...SWEET...GARDENA AND CENTERVILLE AROUND 100 AM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. WHEN SAFE TO DO SO...PLEASE RELAY STORM REPORTS TO THE NATIONAL WEATHER SERVICE IN BOISE IDAHO VIA LOCAL LAW ENFORCEMENT...OR NWS BOISE FACEBOOK AND TWITTER ACCOUNTS. && LAT...LON 4409 11635 4393 11580 4345 11632 4356 11668 TIME...MOT...LOC 0620Z 211DEG 31KT 4360 11654 4355 11636 KA
The office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 8:08 PM MDT | Flash Flood Warning | BOI | Gem, Payette, Washington | 3 hr |
| Aug 14, 12:12 AM MDT | Special Weather Statement | BOI | Payette | 48 min |
| Aug 14, 12:26 AM MDT | Special Weather Statement | BOI | Payette | 34 min |
| Aug 14, 12:38 AM MDT | Special Weather Statement | BOI | Ada | 37 min |
| Aug 14, 1:05 AM MDT | Special Weather Statement | BOI | Canyon | 25 min |
| Aug 14, 1:25 AM MDT | Special Weather Statement | BOI | 35 min | |
| Aug 14, 1:30 AM MDT | Special Weather Statement | BOI | Gem | 30 min |
| Aug 14, 1:52 AM MDT | Special Weather Statement | BOI | Boise | 38 min |
| Aug 14, 1:55 AM MDT | Special Weather Statement | BOI | 35 min | |
| Aug 14, 2:30 AM MDT | Special Weather Statement | BOI | Boise | 30 min |
| Aug 14, 4:11 AM MDT | Special Weather Statement | BOI | Gem | 34 min |
| Aug 14, 4:52 AM MDT | Special Weather Statement | BOI | Gem | 23 min |
| Aug 14, 7:11 AM MDT | Special Weather Statement | BOI | Gem | 34 min |
| Aug 14, 7:56 AM MDT | Severe Thunderstorm Warning | BOI | Boise, Valley | 49 min |
| Aug 14, 2:26 AM MDT | Special Weather Statement | BOI | Baker | 34 min |
| Aug 14, 2:59 AM MDT | Special Weather Statement | BOI | Baker | 31 min |
| Aug 14, 3:27 AM MDT | Special Weather Statement | BOI | Baker | 33 min |
| Aug 14, 3:13 PM MDT | Special Weather Statement | BOI | Baker | 62 min |
| Aug 14, 4:04 PM MDT | Special Weather Statement | BOI | Baker | 41 min |
Nearby
Special Weather Statements in Idaho, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.